ok i was dx 10/09 my spleen took up half of my body. i was dx with cml+ph put on hydrea it helped,then went to gleevec helped also then quit,had blood transfusion put on neupogian and something else shots,then went on tasigna it helped but only was holding not worse not better,now i just started sprycel last nigh,man what a headache,and nausea. now it feels like my spleen is growing again wth is going on. i go to my onc on monday. to have it checked. man this is getting outta hand.also i am on omeprazole for reflux and it states i cant take it. im a mess on top of all this i have ibs,chrones disease,acid reflux,cml+ph and mds. wth else can go wrong? ok im venting sorry. but im sick and tired of being sick and tired.the fatgue,headaches back and shoulder pain is bad. sometimes i just have to go to bed and hoope it quits. it feels like someone is running a knife thru my back to my ribs. anyone else with any of this or just to talk please chime in thanx
Posted 27 January 2012 - 02:13 PM
Posted 27 January 2012 - 02:30 PM
sorry you are having a hard time. I know it may be hard to be optimistic given you have had a rough go of it, but I would say give Sprycel a chance. It works different than Gleevec and Tasigna so there is a good chance in a few months you will be doing better. Sprycel is known to be rough at the start, but I have heard from many that initial side effects usually lighten up within 1 - 2 weeks. Try to hang in there, I have known a few people on here who were not doing well at all and once they finally got on Sprycel and got use to it, they eventually started to feel well again.
Best of luck - I hope you feel better soon.
Posted 27 January 2012 - 05:21 PM
Some have the bad headache for a few days. Just need to get through that somehow and it should go away. The "spleen" area pain is probably not the spleen. Watch the back stabbing pain for pleural effusion (water on the lungs), which is a known side effect of Sprycel -- ask your doc about it.
Posted 27 January 2012 - 05:35 PM
i plan on hanging in with srycel. i had bad side effects with the tasigna at first also but i was on it for a year. and for the back pain it has been going on for about 6 mos and i just started the sprycel last night. i am not a quitter i plan on living for a long time and some side effects a person just has to go with in order to get better. life is good and i want a lot more. i am 55 and i would like to live to 70 or better. i have been to pain specialists and have had shots in both hips lower pack and upper back. but they are never concerned with the stabbing pain. one said it was from the cartlige in my ribs. just go home pop a pain pill. oh well it soon will all be better. i am going to demand a feferral to portland oregon to ohsu
Posted 27 January 2012 - 06:51 PM
Hi Sarah: Hope you get this all resolved after you see your doctor. It does not have to be the spleen that is giving you the pain. Back pain can radiate and can be caused by so many other things. Let us know what the doctor thinks, and I hope you do well on the Sprycel.
Posted 27 January 2012 - 07:05 PM
the spleen pain and the back pain are two differnt issues. i dont think one is causing the other. it is either my spleen or my intestines.
Posted 27 January 2012 - 08:04 PM
Huh, the stabbing pain in your back was from your cartilage on your ribs? My dd got a similar diagnosis for bad chest pain. But hers made sense to me, since there is cartilage that attaches the ribs to the sternum. Is there cartilage on the back side of the ribs? Can't say for sure.
Anyway, if I recall, I think they called my dd,s problem chondritis, I think. I had never heard of it before. Inflammation of cartilage around the ribs.
Posted 27 January 2012 - 09:08 PM
I can tell you my first few weeks of Sprycel were pretty rough. As you said, the headaches are terrible, horrible even, nausea, joint aches, and neuropathy were running rampage. I started at 100 mg. The positive side of all this negative is, by the end of the first week I began feeling human again, and by the end of the second week I had little to no symptoms left. For a while the headache returned, not as bad, and by the time I was reaching for the pain meds, it was already going away. I know it isn't pretty and it sure feels like hell, but give it some time, many people here have had similar responses to Sprycel, but most are way past those horrible side effects from the first few weeks. Please continue to vent and share how you are doing whenever you feel like it, someone is always here to listen.
Posted 27 January 2012 - 09:37 PM
i read all that is being said and i understand this will all go away.i went thru some of this with the tasigna and thank u 4 reminding me there is a rainbow out there.as for the rib pain that is what she called it now it goes thru and feels like it is coming out my back.
Posted 27 January 2012 - 10:10 PM
Your dd sounds like she had Costochondritis, also known as Tietze's syndrome. I had that twice when I was in my 20's. The pain was so bad when I moved that I thought I was having a heart attack. As a matter of fact I couldn't move when it flared up. As I recall they told me it was inflammation of the lining of the rib cage.
Have any of your docs suggested anti-inflammatory meds for your pain?
Posted 27 January 2012 - 11:17 PM
It really stinks when you are dealing with more than one disease. I have the cml,acid reflux,arteriosclorosis,ibs and now high blood pressure. It seems all we do all day is take pills. I hate that. My reflux turned into Barets disease because I didn't get treated soon enough. I was on 80 mg of nexium a day but my doc switched me to protonix 80 mg a day. I'm doing fine on that. I am on Sprycel also and it was rough at first oh the headaches but they do ease up quickly so you can at least tolerate them. Then they gradually go away completely. I started eating a banana and yougurt every morning and I notice a big change in my gi issues. But keep an eye on that reflux I had pre cancerous cells in my esophagus and I was one step away from throat surgery. I have a scope done every year and so far so good.
but please remind your doctors of your reflux so it doesn't get out of hand like mine did. Good Luck things will settle down.
I take those new ibuprofin liquid capsules for any kind of pain they really work well for me, and they are an anti-inflamatory. Sincerely Billie
Posted 28 January 2012 - 08:52 AM
i was told i cannot use anything for my reflux while i am on sprycel!are u using what for yours while taking sprycel.i need something!tums does not help me that much and neither does diet,as u know it makes u sick.so please advise me as to what they said u could use. i was taking prilosec 40mg daily.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users